Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Uniform analyticity of orthogonal projections

Authors: R. R. Coifman and Margaret A. M. Murray
Journal: Trans. Amer. Math. Soc. 312 (1989), 779-817
MSC: Primary 42A05; Secondary 33A65, 42C10, 46N05, 47B38, 58F07
MathSciNet review: 951882
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ denote the circle $ T$ or the interval $ [ - 1,1]$, and let $ d\mu $ denote a nonnegative, absolutely continuous measure on $ X$ . Under what conditions does the Gram-Schmidt procedure in the weighted space $ {L^2}(X,{\omega ^2}\;d\mu)$ depend analytically on the logarithm of the weight function $ \omega $? In this paper, we show that, in numerous examples of interest, $ \log \omega \in BMO$ is a sufficient (often necessary!) condition for analyticity of the Gram-Schmidt procedure. These results are then applied to establish the local analyticity of certain infinite-dimensional Toda flows.

References [Enhancements On Off] (What's this?)

  • [1] M. S. Berger, Nonlinearity and functional analysis: lectures on nonlinear problems in mathematical analysis, Academic Press, New York, 1977. MR 0488101 (58:7671)
  • [2] R. R. Coifman and R. Rochberg, Projections in weighted spaces, skew projections and inversion of Toeplitz operators, Integral Equations Operator Theory 5 (1982), 142-159. MR 647697 (84g:47014)
  • [3] R. R. Coifman, R. Rochberg and G. Weiss, Factorization theorems for Hardy spaces in several variables, Ann. of Math. 103 (1976), 611-635. MR 0412721 (54:843)
  • [4] P. Deift, L. C. Li and C. Tomei, Toda flows with infinitely many variables, J. Funct. Anal. 64 no. 3(1985), 358-402. MR 813206 (87a:58076)
  • [5] J. García-Cuerva and J. L. Rubio de Francia, Weighted norm inequalities and related topics, North-Holland Math. Studies #116/Notas de Matemáticas 104, North-Holland, Amsterdam, 1985. MR 848136 (87b:00011)
  • [6] J. B. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [7] R. Hunt, B. Muckenhoupt and R. Wheeden, Weighted norm inequalities for the conjugate function and Hilbert transform, Trans. Amer. Math. Soc. 176 (1973), 227-251. MR 0312139 (47:701)
  • [8] N. Kerzman and E. M. Stein, The Szegö kernel in terms of Cauchy-Fantappie kernels, Duke Math. J. 45 (1978), 197-224. MR 0508154 (58:22676)
  • [9] B. Muckenhoupt, Mean convergence of Jacobi series, Proc. Amer. Math. Soc. 23 (1969), 306-310. MR 0247360 (40:628)
  • [10] G. Szegö, Orthogonal polynomials, 4th ed., Amer. Math. Soc., Providence, R.I., 1975.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A05, 33A65, 42C10, 46N05, 47B38, 58F07

Retrieve articles in all journals with MSC: 42A05, 33A65, 42C10, 46N05, 47B38, 58F07

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society